MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER

OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an unspecified procedure, the subject device was used.The user tried to cut the residual end of the loop used for ligating tissue with the device.The user could not open the device.The user could not remove the device from the patient.After that, the user cut the device.The user retrieved the device with an unspecified way.No patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The coil sheath of the device was separated (broken off) at the proximal side.The fracture surface of the coil sheath was smooth as if it was cut with a tool such as pliers.Something biological adhered to the side of the cutter and inside of the cutter storage part.The coil sheath showed no abnormality like buckling.When the operation wire inside the coil sheath was pushed and pulled directly, the cutter opened and closed.The handle part of the device could be operated smoothly.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, we assume that the event occurred since the user tried to cut the loop without positioning the loop vertically on the loop hanger of the device and the loop got stuck in the non-blade area of the cutter.The above device handling has warned in the instruction manual as follows.Do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8522078
Report Number8010047-2019-01714
Device Sequence Number14125628
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFS-5U-1
Device Lot NumberK7418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1